RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   abilify (https://www.recoveryourlife.com/forum/showthread.php?t=186905)

lozza 22-04-2012 03:44 AM

abilify
 
so am currently on seroquel but my pdoc wants to change it to abilify

was wondering if anyone had any experiences with this med?
and also if anyone has come off seroquel and the withdrawals..

thanks in advance

lozza

inblack 22-04-2012 04:23 AM

I switched from seroquel to abilify about a year and a half ago. It was definitely a positive switch for me. Abilify has worked really well for my mood swings. Although I got akathisia (restlessness) at the higher dose, when it was lowered to 7.5mg it worked really well and doesn't cause the restlessness I was getting at 10mg.

Withdrawal from seroquel wasn't pleasant but I came off 300mg cold turkey, which I wouldn't recommend doing. I had the shakes for days and just felt plain awful. I can't remember that much about it though, it was quite a while ago. It probably wouldn't have been so bad if I had weened off it.

Good luck with everything and if you have any specific questions I can try and answer them

Steel Maiden 22-04-2012 07:58 AM

I am on aripiprazole (Abilify) 10mg adjunct to my olanzapine 20mg. I am probably going to get my aripiprazole increased to 15mg.

I find aripiprazole helps my mood, concentration span, and my negative symptoms in general. It also helped me, when it was last at 15mg, to stay out of hospital.

Although it's hard to say as I take two antipsychotics simultaneously so I cannot easily discern each individual medication's effects.

Aripiprazole is weight neutral and doesn't make you tired (in fact it's more likely to wake you up - I take mine in the morning).

lozza 23-04-2012 10:06 AM

thanks guys

my pdoc is weening me off the seroquel (I was taking 150mg at lunch and 150mg at night) last night I only had 50mg of seroquel. although I was a bit concerned because he started me on the abilify at 15mg and I had a few not so nice side effects i.e. nausea, dizzy, very bad headache

so hopefully tonight will be a bit better

and oly one of the reasons I am changing is cuz I could not do uni whilst on seroquel - just couldnt concentrate!

Steel Maiden 26-04-2012 11:45 AM

How is it going now?

I find it hard to keep awake sometimes on 20mg olanzapine but my psych and I agreed that the nature of my psychosis is that I need to have a sedating drug.

Aubergine 26-04-2012 04:49 PM

Ability made me really agitated to start with, but the agitation was treated with clonazepam (I was inpatient at the time) and I was ok. I was able to come off the clonazepam after a couple of weeks and found that I was no longer agitated.

I hope it works for you. :)

lozza 01-05-2012 01:52 AM

thanks guys

so my pdoc lowered my dose to 10mg for a few days and last night I went back to 15mg and no side effects yay (well i dont think so anyway - they stuffed my meds up and gave me an extra med ive never been on so i had a shocking headache and very restless night)

thank you all for your experience
its greatly appreciated!!


All times are GMT +1. The time now is 03:19 PM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.